MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CABLE CUTTER; CUTTER,WIRE

OBERDORF SYNTHES PRODUKTIONS GMBH CABLE CUTTER; CUTTER,WIRE
Catalog Number 03.607.513
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: investigation site: (b)(4), selected flow: damaged: visual.Visual inspection: the corner above the stopper at the forefront of the cutter is broken off, the fragment was returned for evaluation.There are shiny marks on top of the stopper visible in the area where the breakage occurred.In general is the front cutter in a used condition, the cutting edges are slightly worn from use.Dimensional inspection: the relevant dimensions cannot be verified anymore due to the damage.Next to that it is very unlikely that a dimensional issue contributed to the breakage as the area where the breakage occurred is normally not exposed to any force.Drawing/specification review: drawing was reviewed to verify the material and hardness requirements of the cutter arm.The review of the manufacturing documents has shown that the device was made stainless steel and that the hardness was within the specification as required in drawing.Summary: the complaint condition is confirmed as the corner above the stopper at cutting jaw is broken off.During the performed evaluation no manufacturing related issue could be detected.The top of the stopper on the side of the cutter is usually not exposed to any force during the cutting procedure as there is a clear gap between the stopper and the broken corner in closed position.Therefore and as there are marks on the top of the stopper visible we have to assume that any obstacle was between the stopper and the corner during the cutting procedure which finally caused a mechanical overload.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number: 03.607.513, lot number: l874573, manufacturing site: (b)(4), release to warehouse date: (b)(4) 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported on (b)(6) 2020, that the patient underwent for an unknown surgery.During the surgery, the end of the cable cutter was wrapped off and cable did not cut.The surgery was completed successfully with 5 minutes delay.All fragments were removed without any additional intervention.There was no patient consequence.Concomitant devices reported: unknown cable (part#: unknown, lot#: unknown, quantity#: 1).This complaint involves one (1) device.This report is for (1) cable cutter.This is report 1 of 1 for (b)(4).

Brand Name
CABLE CUTTER
Common Device Name
CUTTER,WIRE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10601108
Report Number8030965-2020-07508
Device Sequence Number3649821
Product Code HXZ
UDI-Device Identifier07611819880313
UDI-Public(01)07611819880313
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.607.513
Device Lot NumberL874573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2020
Initial Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CABLE/WIRE